Science in China Series A: Mathematics

, Volume 48, Issue 6, pp 819–828 | Cite as

The restricted EM algorithm under linear inequalities in a linear model with missing data

Article
  • 45 Downloads

Abstract

This paper discusses the maximum likelihood estimate of β under linear inequalities A 0β ≥ a in a linear model with missing data, proposes the restricted EM algorithm and proves the convergence.

Keywords

EM algorithm linear model maximum likelihood estimate missing data 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Dempster, A. P., Laird, N. M., Rubin, D. B., Maximum likelihood from incomplete data via the EM algorithm (with discussion), Journal of the Royal Statistical Society, Series B, 1977, 39: 1–38.MATHMathSciNetGoogle Scholar
  2. 2.
    Little, R. J. A., Rubin, D. R., Statistical Analysis with Missing Data, 2nd ed., NewYork: Wiley, 1987.MATHGoogle Scholar
  3. 3.
    Wu, C. F. J., On the convergence properties of the EM algorithm, The Annals of Statistics, 1983, 11: 95–103.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Zangwill, W. I., Nonlinear Programming: A Unified Approach, Englewood Cliffs: Prentice Hall, 1969.MATHGoogle Scholar
  5. 5.
    Boyles, R. A., On the convergence of the EM algorithm, Journal of the Royal Statistical Society, Series B, 1983, 45: 47–50.MATHMathSciNetGoogle Scholar
  6. 6.
    Kim, D. K., Taylor, J. M. G., The restricted EM algorithm for maximum likelihood estimation under linear restrictions on the parameters, Journal of the American Statistical Association, 1995, 430: 708–716.CrossRefMathSciNetGoogle Scholar
  7. 7.
    Dykstra, R. L., Robertson, T., Silvapulle, M. J., Journal of Statistical Planning and Inference, 2002, 107, No 1–2.Google Scholar
  8. 8.
    Shi, N. Z., Zheng, S. R., Guo, J. H., The restricted EM algorithm under inequality restrictions on the parameters, Journal of Multivariate Analysis, 2005, 92: 53–76.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Dantig, G. B., Eaves, B. C., Studies in Optimization, Washington: Mathematical Association of America, 1974.Google Scholar
  10. 10.
    Liew, C. K., Inequality constrained least-squares estimation, Journal of the American Statistical Association, 1976, 71: 746–751.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Science in China Press 2005

Authors and Affiliations

  • Zheng Shurong 
    • 1
    • 2
  • Shi Ningzhong 
    • 1
  • Guo Jianhua 
    • 1
  1. 1.School of Mathematics and StatisticsNortheast Normal UniversityChangchunChina
  2. 2.Institute of MathematicsJilin UniversityChangchunChina

Personalised recommendations